I had taken Effexor for about four years until last August, initially at 33.5mg, to 75mg, to 150mg and then back to 75mg. I quit cold turkey last August with next to no withdrawl (withdrawal) symptoms (lucky I guess). I was continuing to have gastric issues and was tired of experiencing an upset stomach.
About a week ago I awoke at around 11pm with some mild chest pain. Not crushing or tight, more like sharp cramping. I got worried that I was experiencing some symptoms of panic attack so I went to my cabinet and grabbed at 75mg Effexor tablet and took it. Three hours later I awoke with a very rapid heart beat, and intense ringing in my ears. I ignored and continued with a dose the next night. After having had the same symptoms I ceased my dose and went to the hospital. I had an ECG, X-ray and lung function test. All came back negative with the lung function test saying I had some slight asthma. They gave me Ketotifen and Montelukast for this.
Now a week after all this, I still have a strong pounding in my chest (infrequent), elevated heart beat (most of the time between 88-90), blood pressure checked was at 141/90, trouble breathing, very gassy (belching and passing gass), stomach upset and light headedness. I try taking some Ativan that my mom gave me 0.5mg to try and help relax but I'm not sure if it's helping and I don't want to start dosing on something my doctor hasn't approved.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.